Radiation Recall

Lawrence J. Solin, MD, FACR
Ultima Vez Modificado: 17 de febrero del 2002

Share article


Question

Dear OncoLink "Ask The Experts,"

I would like to know any information regarding radiation recall. This was not mentioned to me when I underwent radiation therapy for breast cancer in 2001.  


Answer

Lawrence J. Solin, MD, FACR, Professor of Radiation Oncology at the University of Pennsylvania, responds:

Radiation recall can occur when chemotherapy is given after radiation treatment. When radiation treatment is given, the skin in the radiation treatment field can react with some redness (erythema) that usually resolves within 1-2 weeks after treatment. When chemotherapy is then given after the radiation, sometimes the skin redness can come back again, although usually not as intensely as after the primary radiation treatment. Again, the skin reaction usually resolves fairly quickly. Radiation recall more commonly occurs after certain chemotherapy agents. Radiation recall is usually not a serious problem.




I Wish You Knew

How cancer patients have changed my life

View More



Blogs and Web Chats

OncoLink Blogs give our readers a chance to react to and comment on key cancer news topics and provides a forum for OncoLink Experts and readers to share opinions and learn from each other.




OncoLink OncoPilot

Frente a un nuevo diagnóstico de cáncer o de cambiar el curso de su tratamiento actual? Deje que nuestro personal de enfermería cáncer que ayudan a pasar!

Más información